Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Index-doubling in sequences by Aitken extrapolation

Author: Roger Alexander
Journal: Math. Comp. 72 (2003), 1947-1961
MSC (2000): Primary 65B05, 11A55
Published electronically: May 14, 2003
MathSciNet review: 1986814
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Aitken extrapolation, applied to certain sequences, yields the even-numbered subsequence of the original. We prove that this is true for sequences generated by iterating a linear fractional transformation, and for some sequences of convergents of the regular continued fractions of certain quadratic irrational numbers.

References [Enhancements On Off] (What's this?)

  • [Br 1991] Claude Brezinski and Michela Redivo Zaglio, Extrapolation Methods: Theory and Practice. New York: Elsevier, 1991. MR 93d:65001
  • [BL 1986] C. Brezinski and A. Lembarki, ``Acceleration of extended Fibonacci sequences.'' Appl. Numer. Math. 2 (1986) pp. 1-8. MR 87k:65005
  • [MP 1985] J. H. McCabe and G. M. Phillips, ``Aitken Sequences and Generalized Fibonacci Numbers.'' Math. Comput. 45 (1985) pp. 553-558. MR 87b:41015
  • [Pe 1929] Oskar Perron, Die Lehre von den Kettenbrüchen. Leipzig: B. G. Teubner, 1929. MR 12:254b; MR 16:239e; MR 19:25c (later editions).
  • [Ph 1984] G. M. Phillips, ``Aitken Sequences and Fibonacci Numbers.'' Amer. Math. Monthly 91 No. 6 (1984), 354-357. MR 85h:65013

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65B05, 11A55

Retrieve articles in all journals with MSC (2000): 65B05, 11A55

Additional Information

Roger Alexander
Affiliation: Department of Mathematics, 400 Carver Hall, Iowa State University, Ames, Iowa 50011

Keywords: Aitken extrapolation, linear fractional transformation, periodic continued fraction
Received by editor(s): January 4, 2002
Published electronically: May 14, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society